Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 99, NWS Eureka, CA

November 30, 2014

NWS Eureka, CA issued this small craft advisory at Nov 30, 2014, 9:07 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2014, 9:07 AM PST (17:07 UTC)
Expired
Nov 30, 2014, 11:53 AM PST
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WHUS76 KEKA 301707
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 AM PST SUN NOV 30 2014

PZZ470-010115-
/O.EXP.KEKA.SC.Y.0096.000000T0000Z-141130T1700Z/
/O.NEW.KEKA.SC.Y.0099.141130T1707Z-141130T2000Z/
/O.CON.KEKA.SC.Y.0098.141201T1600Z-141202T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
907 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM PST
MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS...SE 5 TO 15 KT TODAY INCREASING TO 15 TO 25 KT ON  
MONDAY.

* WAVES...NW 8 TO 10 FT AT 12 SECONDS AND S 5 FT AT 8 SECONDS
  TODAY. SUBSIDING TO S 5 FT AT 8 SECONDS AND NW 5 FT AT 12
  SECONDS TONIGHT. BUILDING TO S AT 8 FT AT 8 SECONDS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-302000-
/O.NEW.KEKA.SC.Y.0099.141130T1707Z-141130T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
907 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* WAVES...NW 8 TO 10 FT AT 12 SECONDS SUBSIDING QUICKLY THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-010115-
/O.CON.KEKA.SC.Y.0098.141201T1600Z-141202T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
3 AM PST TUESDAY...

* WINDS...SE 10 TO 20 KT TODAY INCREASING TO SE AT 20 TO 25 KT 
  ON MONDAY. 

* WAVES...NW AROUND 9 FT AT 12 SECONDS TODAY BECOMING S 8 FT AT 
  8 SECONDS AND NW 4 FT AT 10 SECONDS ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
271 
WHUS76 KEKA 301953
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1153 AM PST SUN NOV 30 2014

PZZ470-010400-
/O.CAN.KEKA.SC.Y.0099.000000T0000Z-141130T2000Z/
/O.CON.KEKA.SC.Y.0098.141201T1600Z-141202T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1153 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM PST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WAVES...SW BUILDING 8 FT AT 8 SECONDS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-302100-
/O.CAN.KEKA.SC.Y.0099.000000T0000Z-141130T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1153 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

PZZ475-010400-
/O.CON.KEKA.SC.Y.0098.141201T1600Z-141202T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1153 AM PST SUN NOV 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
3 AM PST TUESDAY...

* WINDS...SE 15 TO 25 KT ON MONDAY.

* WAVES...S 8 TO 9 FT AT 8 SECONDS MONDAY INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 6:17 AM PST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 30, 6:17 AM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
617 AM PST SUN NOV 30 2014

.SYNOPSIS...WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE
MIDDLE OF THIS WEEK AS A LOW PRESSURE SYSTEM SLOWLY MOVES TOWARD
THE CALIFORNIA COAST.

&&

.DISCUSSION...A WARM FRONT WILL SHIFT NORTH OVER NORTHWEST
CALIFORNIA TODAY AS AN UPPER LEVEL SHORTWAVE MOVES INTO CENTRAL
CALIFORNIA. THIS COMBINATION HAS TRIGGERED SHOWER ACTIVITY OVER
MENDOCINO COUNTY WHICH WILL EXPAND NORTH WHILE WEAKENING AS THE
UPPER LEVEL SHORTWAVE MOVES EAST OF THE AREA. THE BEST CHANCES FOR
ACCUMULATING RAIN WILL BE OVER MENDOCINO...SOUTHERN HUMBOLDT...AND
TRINITY COUNTIES TODAY. HAVE MAINTAINED SLIGHT CHANCES ACROSS THE
REMAINDER OF THE AREA THIS AFTERNOON AS THE WARM FRONT MOVES
OVERHEAD BUT ACTIVITY SHOULD BE MINIMAL.

NORTHWEST CALIFORNIA WILL BE WITHIN THE WARM SECTOR OF A DEVELOPING
UPPER LOW OFF THE CENTRAL CALIFORNIA COAST ON MONDAY. MOIST
SOUTHERLY FLOW WILL ALLOW ISOLATED TO SCATTERED SHOWERS TO FORM
ACROSS THE REGION AND STREAM NORTHWARD. HOWEVER WITH LITTLE TO
TRIGGER SHOWER ACTIVITY ON MONDAY A RELATIVELY DRY DAY IS EXPECTED
BEFORE HEAVIER RAIN APPROACHES THE COAST AHEAD OF THE UPPER LOW
MONDAY NIGHT INTO TUESDAY.

DIFFLUENT FLOW AHEAD OF THE UPPER LOW WILL PROMOTE RAIN AND
CONVECTIVE DEVELOPMENT SOUTHWEST OF THE REGION MONDAY NIGHT. THIS
RAIN SHIELD WILL SHIFT NORTH INTO TUESDAY BRINGING ALL OF NORTHWEST
CALIFORNIA AT LEAST SOME RAIN BY TUESDAY NIGHT. THE HEAVIEST
PRECIPITATION WILL LIKELY BE TARGETED AT MENDOCINO COUNTY AND TO THE
SOUTH. STUCK CLOSE TO WEATHER PREDICTION CENTER GUIDANCE FOR
RAINFALL ON TUESDAY WHICH PREDICTS NEARLY AN INCH OF RAIN ACROSS
MUCH OF SOUTHERN MENDOCINO COUNTY OVER A 24 HOUR PERIOD ENDING
TUESDAY NIGHT AT MIDNIGHT...THOUGH THIS MAY BE CONSERVATIVE. MODELS
INDICATE SOME INSTABILITY WILL BE PRESENT AS THE BAND OF
PRECIPITATION MOVES OVER THE REGION WHICH COULD RESULT IN A CLAP OF
THUNDER OR TWO.

ADDITIONAL SHOWERS WILL LINGER THROUGH WEDNESDAY AS THE UPPER LOW
FINALLY MOVES INLAND AND THEN EAST OF THE AREA. ONCE AGAIN...WEAK
INSTABILITY MAY ALLOW A THUNDERSTORM OR TWO TO FORM BUT THE BEST
DYNAMICS BY THE AFTERNOON HOURS WILL BE JUST EAST OF THE AREA OVER
THE CENTRAL VALLEY AND SIERRAS.

BROAD WEST TO SOUTHWEST FLOW WILL PERSIST INTO THE WEEKEND AS A WEAK
TROUGH DEVELOPS OFF THE WEST COAST BEHIND THE DEPARTING UPPER LOW.
SOME LIGHT SHOWERS MAY CONTINUE TO DEVELOP OVER THE REGION WITHIN
THE MOIST AIR MASS. THUS CHANCES FOR PRECIPITATION HAVE BEEN
CONTINUED AT OR JUST ABOVE CLIMATOLOGY THROUGH THE END OF THE WEEK.
RPA

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC AND
KACV THIS MORNING. HOWEVER CLOUDINESS WILL INCREASE TODAY AND
OVERNIGHT AS A WARM FRONT MOVES NORTHWARD RESULTING IN MVFR
CONDITIONS THIS EVENING AND OVERNIGHT. IFR TO LIFR CONDITIONS WILL
CONTINUE AT KUKI THROUGH THIS MORNING AS THE WARM FRONT MOVES
NORTHWARD PRODUCING SHOWERS AND LIGHT RAIN WHICH IS REDUCING
CEILINGS AND/OR VISIBILITIES. THE SHOWERS WILL DECREASE THIS
AFTERNOON AND EVENING AND VFR TO MVFR CONDITIONS AND LIGHT WINDS TO
CALM CONDITIONS WILL PREVAIL AT KUKI TONIGHT.

&&

.MARINE...THE COASTAL WATERS WILL BE IMPACTED BY A SERIES OF LOW
PRESSURE SYSTEMS AND ASSOCIATED FRONTS THROUGH THE MIDDLE OF THIS
WEEK. THESE SYSTEMS WILL BUILD STEEP WIND DRIVEN WAVES ACROSS THE
WATERS AT TIMES. A SMALL CRAFT ADVISORY CONTINUES ACROSS THE
NORTHERN OUTER WATERS THROUGH THIS MORNING DUE TO ELEVATED SEAS.
SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS THE OUTER WATERS
MONDAY DUE TO INCREASING WINDS AND STEEP SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ470.

     SMALL CRAFT ADVISORY FROM 8 AM TO 9 PM PST MONDAY FOR PZZ470.

     SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 3 AM PST TUESDAY FOR
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 30, 4:01 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
401 AM PST SUN NOV 30 2014

CAZ001>004-076-011415-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
401 AM PST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL BEGINNING MONDAY
NIGHT AND CONTINUE INTO TUESDAY NIGHT. RAIN WILL HAVE THE
POTENTIAL TO BE HEAVY AT TIMES...ESPECIALLY IN MENDOCINO COUNTY.
LOCALIZED LOWLAND FLOODING AND ROCKSLIDES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:44 AM PSTSmall Craft AdvisoryEKA3 days

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.